Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can a sexually non active female take birth control pills ?

hi., i am planning to take birth control pills , but first i wanna know if a lady who s not sexually active can take pills?? are there any problems or side effects with that?, and is there a possibility that she can no longer get pregnant in the future?, thanks hope you reply.
Sat, 28 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
General & Family Physician 's  Response
Hi Welcome to HealthcareMagic Forum.
What is your age? Birth control pills are prescribed for women who are young and sexually active, not otherwise. While on Birth control Pills, the fertility is reduced which returns once the Pills are stopped. Older women should not be taking these as these are associated with serious side effects.

Good Luck.
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
dear,birth control pills as the name suggests is for sexually active women who does not want pregnancy.So in first case if you are not sexually active there is no reason why you should take one.In any case if are planning to take in most the cases they are very safe and can be taken without any major issues.Just consult your doctor before starting it before basic examination.bye and take care.It will not affect future chances of pregnancy.
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hi;
welcome to HealthcareMagic
Birth control pills can be taken if prescribed by your doctor if it is to regularize the periods in case of irregular menses so you can take if you had the problem.They are hormonal pills and generally well tolerated except in few females cause nausea;vomiting ;weight gain which reduce after few days of discontinuation.As for any major side effect( like you fear of not getting pregnant )there is none.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I am 31 year old female. I am in a live in relation with my guy for last 3 years. I have an active sexual relation with him. We always use precautions(condoms) during our sexual acts. I have had a regular 28 days period cycle always. But this month my periods were delayed for 9 days which got us both worried. I did the test twice and it came negative. Now i finally have my periods and they are normal. I want to shift to birth control pills and for that i wanted to consult a doc as i never used one before and i am also afraid of the side effects. Please suggest. I am a regular smoker too.

doctor1 MD

Hi, I am 18 years old and I have been on the birth control pill for about a year. For athletic purposes, I have to take my pill a couple of hours earlier than scheduled on Fridays. Im sexually active and 3 weeks ago, I had unprotected sex. I am now a day late, Could I possibly be pregnant?

doctor1 MD

I have been on birth control for a few months now. I forgot to take my pill for 2 days and on the 3rd day that I hadn t it I took all 3 and ever since then I have been like bleeding. It s brown mostly and I don t really pee it out, just when I wipe. I am sexually active... what s gping on?

Recent questions on  Vomiting

doctor1 MD

Yes, I have a 13 yr old that has been vomiting and has had constipated/diarrhea for a month now. She has been seen by her physician and was prescribed Prilosec and miralax. She appears to be full of stool ( according to her x-ray). She is still having dull stabbing pain in her stomach and is still vomiting daily. She expresses vomiting is not always with nausea. I hope she will not need an endoscopy. I am wondering if it s GERD or IBS. Thanks for your response.

doctor1 MD

My daughter is nine years old. She complains that her heart hurts or that it flutters or feels weird. Sometimes this is accompanied with vomiting and the shakes. Sometimes she says she feels like she can’t breathe right. She sweats a lot in her sleep or if she is active always seems to be a lot more than other kids. She is constantly thirsty. She has been to see a gastro, pulmonologist, and a cardiologist. She has been checked for asthma and was fine; they put her on an inhaler for when she is active. She had an EEG which was normal. She may have a mild reflux but not severe. She was also checked for Diabetes and came back negative. I feel like we are missing something help.

doctor1 MD

I have a 10 year old son that is very athletic, but is having terrible problems with constipation. After a rigorous ordeal with regards to his constipation, he lost 4-5 lbs of stool. Our pediatrician recommended Miralax BID, which causes him to have small stools, but he feels his stomach is fat or bloated and he just doesn t feel good. No nausea or vomiting. We have a friend that deals in homeopathic, kinesiology medicine and he thinks he has an overgrowth of yeast. He has a crack in his lower lip that has been very difficult to heal. We are getting very frustrated.

doctor1 MD

i am suffering from acidity due to my forceful vomiting to not to put on weight. but today i vomited brown in color along with the food that i ate.(it had happened before also when i had severe acidity and got not after taking medicine for it) please tell me the reason for this brown color vomit.

doctor1 MD

My side keeps hurting, the question that I have when I am in a lot of pain my neck breaks out in a rash like when the pain ease up the rash leaves, Should I be worried?

doctor1 MD

My wife 8 week pregnant .she is suffering with vomiting .taking Doxinet is safe or not.

doctor1 MD

I developed sever vomiting and diarrhea 36 hours ago No vomiting for 10 hours at this time. My question is about abdominal pain . I have bilateral pain where my kidneys are and the pain only happens when I move but the subsides a few minutes...